|andro gel vs dep injections
Mar 24, 2004
Hello, I was using the andro gel everday but have switched to the depo injections 200ml every other week. the gel seemed to give me a better feeling, felt better but i cant go back to it cause it irritates my skin. I dont feel as good with the injections. Am I getting the same amount by only using it every other week. Should I inject it every week. I am just curious about how much I am getting btw the two. thanks alot..
Response from Dr. Frascino
No doubt the daily applications of testosterone are indeed more "physiologic." That means more of what your body is used to getting small amounts of testosterone everyday. The every-two-weeks injections give you a walloping dose that often sends the blood levels quite high initially, and then they gradually drift down until the next jab. The few days immediately after a shot of "Vitamin-T" may be great for a horned up wild weekend with new hottie, but with injections, the blood level of testosterone often falls below the normal range before the next shot two weeks later. Are you getting the same dose? The only way of telling is to measure blood levels, but even they are a moving target. To see if your every-two-week dose is enough and to make sure your blood testosterone levels have not fallen below the target range, you should have a testosterone level drawn just prior to getting a shot (two weeks after your last shot).
There are also alternatives to AndroGel, including other topical preparations, daily transdermal patches, and a new bioadhesive buccal testosterone tablet (Striant) that is used orally. Talk to your HIV specialist about trying one of these options. I think they are all preferable to the injections. Good luck.
Got My blood to the CDC
Little or No Ejaculate
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
- Can A Cbc Indicate Any Sign Of Hiv?
- Fingering On Period And Blood On Finger
- Hiv And Lip Kissing With Cracked Lip And Gum Disease
- Hiv Risk Sore On Penis And Vaginal Sex
- How Soon Weight Loss After HIV Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.